MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. XENOSURE BIOLOGIC PATCH; INTRACARDIAC PATCH OR PLEDGET

LEMAITRE VASCULAR, INC. XENOSURE BIOLOGIC PATCH; INTRACARDIAC PATCH OR PLEDGET
Model Number e1P6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the patch for investigation.The patch was initially implanted on the patient on (b)(6) 2020.The patch remained implanted in the patient for more than one and half years before the onset of the symptoms.We have requested the surgeon to provide us with additional information including the strain of bacteria that was identified in the culture and if the patient has recently undergone any other surgeries.However, we have not yet received any response.Our validation studies have shown that the hardest to sterilize/remove bacteria for our process are the bacillus and clostridium strains for which we have conducted extensive validation work to prove the effectiveness of the sterilization process.At this time, we could not confirm the source of infection.We have manufactured a total of 488 xenosure biologic patches in this lot number.We have sold all of the patches.We have not received any other complaints related to a similar incident.
 
Event or Problem Description
Patient had a carotid endarterectomy with patch done on (b)(6) 2020.She presented in (b)(6) 2022 with an infection that required surgical intervention.Culture of explanted patch showed infection.

Brand Name
XENOSURE BIOLOGIC PATCH
Common Device Name
INTRACARDIAC PATCH OR PLEDGET
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
lemaitre vascular, inc.
63 second ave MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7342231640
MDR Report Key14197397
Report Number1220948-2022-00033
Device Sequence Number4556214
Product Code PSQ
UDI-Device Identifier00840663106288
UDI-Public00840663106288
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190882
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Model Numbere1P6
Device Catalogue NumberEIP6
Device Lot NumberXBU3656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown